Alert archive / South Dakota / Wind Chill Advisories in 2015

Wind Chill Advisory 10, NWS Sioux Falls, SD

February 20, 201514 counties in South Dakota; 8 counties in Minnesota; 9 counties in Iowa

NWS Sioux Falls, SD issued this wind chill advisory at Feb 20, 2015, 3:35 PM CST for 14 counties in South Dakota; 8 counties in Minnesota; 9 counties in Iowa. It took effect at Feb 21, 2015, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2015, 3:35 PM CST (21:35 UTC)
In effect from
Feb 21, 2015, 9:00 PM CST
Expired
Feb 22, 2015, 12:00 PM CST
In force
15 hr
Issued by
NWS Sioux Falls, SD
All 31 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 20 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WWUS43 KFSD 202135
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CST FRI FEB 20 2015

MNZ071-072-SDZ038>040-210545-
/O.NEW.KFSD.WC.Y.0010.150222T0600Z-150222T1800Z/
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
335 PM CST FRI FEB 20 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO
NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT
TO NOON CST SUNDAY. 

* WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO
  10 TO 20 MPH SUNDAY MORNING.

* WIND CHILL VALUES...20 TO 32 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ001>003-012>014-MNZ080-081-089-090-097-098-SDZ053>056-061-062-
067-210545-
/O.NEW.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-SANBORN-MINER-LAKE-MOODY-MCCOOK-
MINNEHAHA-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG
335 PM CST FRI FEB 20 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST SUNDAY.

* WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO
  10 TO 20 MPH SUNDAY MORNING.

* WIND CHILL VALUES...20 TO 32 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
7 follow-up statements
197 
WWUS43 KFSD 210313
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 PM CST FRI FEB 20 2015


MNZ071-072-SDZ038>040-211115-
/O.CON.KFSD.WC.Y.0010.150222T0600Z-150222T1800Z/
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
913 PM CST FRI FEB 20 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY
NIGHT TO NOON CST SUNDAY...

* WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING 
  TO 10 TO 20 MPH SUNDAY MORNING. 

* WIND CHILL VALUES...20 TO 32 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ001>003-012>014-MNZ080-081-089-090-097-098-SDZ053>056-061-062-
067-211115-
/O.CON.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-SANBORN-MINER-LAKE-MOODY-MCCOOK-
MINNEHAHA-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG
913 PM CST FRI FEB 20 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
SUNDAY...

* WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING 
  TO 10 TO 20 MPH SUNDAY MORNING. 

* WIND CHILL VALUES...20 TO 32 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
876 
WWUS43 KFSD 210848
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 AM CST SAT FEB 21 2015

IAZ020>022-SDZ052-059-060-066-211700-
/O.EXA.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/
PLYMOUTH-CHEROKEE-BUENA VISTA-JERAULD-DAVISON-HANSON-TURNER-
INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE...
WESSINGTON SPRINGS...ALPENA...MITCHELL...ALEXANDRIA...EMERY...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR
248 AM CST SAT FEB 21 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST SUNDAY.

* WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING 
  TO 10 TO 20 MPH SUNDAY MORNING. 

* WIND CHILL VALUES...20 TO 32 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

MNZ071-072-SDZ038>040-211700-
/O.EXT.KFSD.WC.Y.0010.150222T0300Z-150222T1800Z/
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
248 AM CST SAT FEB 21 2015

...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY...

* WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING 
  TO 10 TO 20 MPH SUNDAY MORNING. 

* WIND CHILL VALUES...20 TO 32 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ001>003-012>014-MNZ080-081-089-090-097-098-SDZ053>056-061-062-
067-211700-
/O.CON.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-SANBORN-MINER-LAKE-MOODY-MCCOOK-
MINNEHAHA-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG
248 AM CST SAT FEB 21 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
SUNDAY...

* WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING 
  TO 10 TO 20 MPH SUNDAY MORNING. 

* WIND CHILL VALUES...20 TO 32 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
770 
WWUS43 KFSD 211630
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1030 AM CST SAT FEB 21 2015

MNZ071-072-SDZ038>040-220030-
/O.CON.KFSD.WC.Y.0010.150222T0300Z-150222T1800Z/
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
1030 AM CST SAT FEB 21 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST SUNDAY...

* WIND...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO 10 TO 20 MPH
  SUNDAY MORNING.

* WIND CHILL VALUES...20 TO 32 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ052>056-
059>062-066-067-220030-
/O.CON.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-
TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...
HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG
1030 AM CST SAT FEB 21 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
SUNDAY...

* WIND...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO 10 TO 20 MPH
  SUNDAY MORNING.

* WIND CHILL VALUES...20 TO 32 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
053 
WWUS43 KFSD 212036
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
236 PM CST SAT FEB 21 2015


MNZ071-072-SDZ038>040-220445-
/O.CON.KFSD.WC.Y.0010.150222T0300Z-150222T1800Z/
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
236 PM CST SAT FEB 21 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST SUNDAY...

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH WILL DECREASE TO 10 TO
  20 MPH SUNDAY MORNING.

* WIND CHILL VALUES...20 TO 32 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ052>056-
059>062-066-067-220445-
/O.CON.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-
TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...
HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG
236 PM CST SAT FEB 21 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
SUNDAY...

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH WILL DECREASE TO 10 TO
  20 MPH SUNDAY MORNING.

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
689 
WWUS43 KFSD 220231
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
831 PM CST SAT FEB 21 2015


MNZ071-072-SDZ038>040-221045-
/O.CON.KFSD.WC.Y.0010.150222T0300Z-150222T1800Z/
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
831 PM CST SAT FEB 21 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH WILL DECREASE TO 10 TO 
  20 MPH SUNDAY MORNING. 

* WIND CHILL VALUES...20 TO 32 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ052>056-
059>062-066-067-221045-
/O.CON.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-
TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...
HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG
831 PM CST SAT FEB 21 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
SUNDAY...

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH WILL DECREASE TO 10 TO 
  20 MPH SUNDAY MORNING. 

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
429 
WWUS43 KFSD 220918
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
318 AM CST SUN FEB 22 2015


MNZ071-072-SDZ038>040-221730-
/O.CON.KFSD.WC.Y.0010.000000T0000Z-150222T1800Z/
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
318 AM CST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND...NORTHWEST WINDS OF 10 TO 20 MPH.

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ052>056-
059>062-066-067-221730-
/O.CON.KFSD.WC.Y.0010.000000T0000Z-150222T1800Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-
TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...
HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG
318 AM CST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND...NORTHWEST WINDS OF 10 TO 20 MPH.

* WIND CHILL VALUES...15 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
257 
WWUS43 KFSD 221732
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 AM CST SUN FEB 22 2015

MNZ071-072-SDZ038>040-221845-
/O.EXP.KFSD.WC.Y.0010.000000T0000Z-150222T1800Z/
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
1132 AM CST SUN FEB 22 2015

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

STEADY DAYTIME HEATING WILL CONTINUE TO CAUSE WIND CHILLS TO ABATE
TO LESS COLD THAN ADVISORY LEVELS THIS AFTERNOON.

$$

IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ052>056-
059>062-066-067-221845-
/O.EXP.KFSD.WC.Y.0010.000000T0000Z-150222T1800Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-
TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...
HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG
1132 AM CST SUN FEB 22 2015

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

STEADY DAYTIME HEATING WILL CONTINUE TO CAUSE WIND CHILLS TO ABATE
TO LESS COLD THAN ADVISORY LEVELS THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 20, 3:30 PM CST, 5 minutes earlier.

Area forecast discussion, Feb 20, 3:30 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CST FRI FEB 20 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 330 PM CST FRI FEB 20 2015

THE NEXT...IN WHAT SEEMS LIKE A NEVER ENDING SERIES OF ARCTIC COLD
FRONTS...WILL MOVE ACROSS OUR AREA TONIGHT. A PRE FRONTAL WIND SHIFT
IS ACTUALLY THROUGH MANY OF OUR ZONES NOW...BUT THE COLDER AIR IS
STILL UP CLOSER TO THE CANADIAN BORDER. SURFACE WINDS WILL BECOME
BREEZY TONIGHT...BUT SHOULD NOT BECOME DRASTICALLY WINDY LIKE SOME
PREVIOUS FRONTS IN THAT THE GRADIENT AND WINDS OFF THE SURFACE ARE
NOT OVERLY STRONG. IN ADDITION...THE SURFACE PRESSURE RISES ARE A
BIT MUTED. THE COLD AIR WILL NOT COME IN LIKE A TON OF BRICKS BUT
WILL MORE OOZE IN. THEREFORE LOWS TONIGHT WILL BE REALIZED AT THE
END OF THE PERIOD TOWARD MID MORNING SATURDAY. FOR TONIGHT...
PRIMARILY BLENDED THE ECMWF MOS VALUES WITH CONSENSUS RAW
VALUES...DOING THE SAME FOR HIGHS ON SATURDAY. BUT IN GENERAL
SATURDAY WILL SEE TEMPERATURES WHICH WILL BE STEADY FROM MID MORNING
ONWARD...THEN DROPPING IN THE MID AND LATE AFTERNOON.

PRECIPITATION TONIGHT IS A CHALLENGE. IN THE NEAR TERM WE MAY HAVE A
FEW VERY LIGHT RAIN SHOWERS OR FLURRIES MOVING SOUTHWARD INTO OUR
NORTHERN ZONES. THEN OVERNIGHT AND SATURDAY...THE STRATUS WILL
LIKELY HOLD SOME FLURRIES AS IT HEADS SOUTHWARD AS TEMPERATURES ARE
FAVORABLE FOR FLURRY DEVELOPMENT. BUT THE BEST CHANCE FOR A DUSTING
OF SNOW WILL LIKELY REMAIN IN OUR SOUTH CENTRAL SD ZONES WHERE SOME
CHANCE POPS ARE WARRANTED FOR AREAS OF LIGHT SNOW.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 330 PM CST FRI FEB 20 2015

IF ANY CLOUDS REMAIN AT THE START OF SATURDAY EVENING...THEY WILL BE
CLEARED OUT STEADILY BY DRYING AND SUBSIDENCE AT ALL LEVELS AS THE
SURFACE HIGH APPROACHES FROM CANADA. THIS HIGH WILL BE APPROACHING
FAIRLY QUICKLY...RESULTING IN STRONG PRESSURE RISES AND FAIRLY
DECENT WINDS CONTINUING SATURDAY NIGHT. THIS WILL RESULT IN AN EASY
WIND CHILL ADVISORY FOR LATE SATURDAY NIGHT AND SUNDAY MORNING IN
THE NORTHEAST PART OF OUR AREA THOUGH THE EASY PART GETS BORDERLINE
IN OUR SOUTHWEST. AFTER MUCH COORDINATION DISCUSSION...WILL GO WITH
AN ADVISORY ALREADY FOR THAT TIME PERIOD...LEAVING OUT FOR NOW A FEW
OF THE BORDERLINE COUNTIES WHICH CAN BE DECIDED ON AS DETAILS GET A
LITTLE FIRMER CLOSER TO THE EVENT. ACTUAL LOW TEMPERATURES BY SUNDAY
MORNING SHOULD VARY FROM CLOSE TO 10 BELOW NORTHEAST TO 3 OR 4 ABOVE
SOUTHWEST.

SUNDAY WILL BE JUST PLAIN SUNNY WITH THE SCORCHING LATE FEBRUARY SUN
HEATING TEMPERATURES ABOVE ZERO...UP TO 13 OR 14 ABOVE SOUTHWEST. A
STEADY BREEZE WILL CONTINUE BUT WILL DIE CLOSE TO SUNSET. LIGHT WINDS
AND CONTINUED CLEAR SKIES WILL PROVIDE GOOD COOLING CONDITIONS MOST
OF SUNDAY NIGHT...THOUGH A LIGHT SOUTHWESTERLY BREEZE LATE WILL
SIGNAL THE START OF WARMING...AND KEEP LOW TEMPERATURES FROM BEING
AS COLD AS THE COULD BE.

AS EXPECTED EARLIER IN THE WEEK...THE MONDAY WARMING PATTERN AND THE
DRYNESS OF THE AIR WILL COMBINE TO MAKE THE PRECIPITATION THREAT NIL
WITH THE WARMING. TEMPERATURES MONDAY AND TUESDAY WILL BE GETTING UP
CLOSE TO NORMAL...BEFORE A STEADY COLD PUSH TAKES OVER FOR THE REST
OF THE WEEK. A LITTLE LIGHT SNOW WILL BE POSSIBLE ABOUT WEDNESDAY
AND WEDNESDAY NIGHT...BEFORE THE NEXT STRONG SURFACE HIGH MOVES OVER
THE AREA. WARMING BEHIND THE HIGH WILL START VERY SLOWLY THEN
PROBABLY EVAPORATE AS THE EASTERN PACIFIC RIDGE GETS BLOCKED FROM
DEVELOPING OVER THE CONTINENT BY A STRING OF STRONG WAVES PASSING
OVER IT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1141 AM CST FRI FEB 20 2015

MVFR CEILINGS WILL ERODE OVER THE I 29 CORRIDOR THROUGH THE
AFTERNOON HOURS. THESE CEILINGS ARE CURRENTLY AFFECTING THE KFSD
TAF SITE. THERE ARE NO VISIBILITY RESTRICTIONS. TONIGHT...ANOTHER
ARCTIC COLD FRONT WILL MOVE SOUTHWARD...WITH BOTH THE NAM AND GFS
SHOWING STRATUS COMING DOWN BEHIND THE FRONT. THEREFORE KEPT THE
MVFR MENTION GOING IN THE TAF SITES.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY FROM 3 AM TO NOON CST SUNDAY FOR SDZ053>056-
     061-062-067.

     WIND CHILL ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO NOON CST
     SUNDAY FOR SDZ038>040.

MN...WIND CHILL ADVISORY FROM 3 AM TO NOON CST SUNDAY FOR MNZ080-081-
     089-090-097-098.

     WIND CHILL ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO NOON CST
     SUNDAY FOR MNZ071-072.

IA...WIND CHILL ADVISORY FROM 3 AM TO NOON CST SUNDAY FOR IAZ001>003-
     012>014.

NE...NONE.
&&

SHORT TERM...MJ
LONG TERM...
AVIATION...MJ
Hazardous weather outlook, Feb 20, 4:44 AM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
444 AM CST FRI FEB 20 2015

IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-052>056-060>062-066-067-211045-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE-
BUENA VISTA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-
LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-
444 AM CST FRI FEB 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILL VALUES OF 15 BELOW TO 30 BELOW ZERO WILL BE POSSIBLE
SATURDAY NIGHT INTO SUNDAY MORNING...WITH VALUES NEAR 20 BELOW
POSSIBLE EARLY MONDAY MORNING.

WIND CHILLS VALUES FROM 10 BELOW TO 20 BELOW ZERO WILL BE POSSIBLE ON
WEDNESDAY AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ020-031-032-NEZ013-014-SDZ050-057>059-063>065-068>071-211045-
PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-BRULE-AURORA-DAVISON-
CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-CLAY SD-UNION-
444 AM CST FRI FEB 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILL VALUES FROM 15 BELOW TO 20 BELOW ZERO WILL BE POSSIBLE
ON SATURDAY NIGHT AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SCHUMACHER

Nearby

Wind Chill Advisories in South Dakota, 2015Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.